Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 11, 2014, 5:46 PM CDT for Denton County, Jack County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 5:46 PM CDT (22:46 UTC)
- Expired
- Mar 12, 2014, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Denton County, TX, Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS84 KFWD 112246 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 546 PM CDT TUE MAR 11 2014 ...A RED FLAG WARNING IS IN EFFECT FOR JACK COUNTY THIS EVENING FOR A STRONG COLD FRONT THAT WILL AFFECT A LARGE GRASS FIRE IN THE COUNTY... .A LARGE GRASS FIRE IS BURNING NORTHWEST OF JACKSBORO. STRONG AND GUSTY WEST WINDS COMBINED WITH HUMIDITY VALUES IN THE TEENS WILL CONTINUE FOR THE NEXT SEVERAL HOURS. A STRONG COLD FRONT WITH SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH WILL ARRIVE BETWEEN 730-8 PM. THIS WIND SHIFT COULD RESULT IN DRASTIC CHANGES TO THE GRASS FIRE. AS TEMPERATURES DROP BEHIND THE COLD FRONT...HUMIDITY VALUES WILL QUICKLY RISE. TXZ101-120400- /O.NEW.KFWD.FW.W.0004.140311T2246Z-140312T0400Z/ JACK- 546 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * AFFECTED AREA...JACK COUNTY. * WIND...FROM THE WEST-NORTHWEST AT 15 MPH GUSTING TO 25 MPH THROUGH 730 PM. THEN FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 40 MPH BEHIND A FRONT. * HUMIDITY...10-15 PERCENT. INCREASING QUICKLY BEHIND THE FRONT AS TEMPERATURES FALL. * IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT AND ANY OTHER FIRES THAT DEVELOP. THE STRONG WIND SPEEDS COULD ALSO INCREASE THE RATE OF SPREAD OF THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 82/JLD
3 follow-up statements
139 WWUS84 KFWD 112333 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT TUE MAR 11 2014 ...A RED FLAG WARNING IS IN EFFECT FOR JACK COUNTY AND DENTON COUNTY THIS EVENING FOR A STRONG COLD FRONT THAT WILL AFFECT LARGE GRASS FIRES IN THESE COUNTIES... .A LARGE GRASS FIRE IS BURNING NORTHWEST OF JACKSBORO AND ANOTHER ONE IS BURNING IN TROPHY CLUB. SOUTHWEST TO NORTHWEST WINDS OF 10-15 MPH WITH HUMIDITY VALUES IN THE TEENS AND LOWER 20S WILL CONTINUE FOR THE NEXT FEW HOURS. A STRONG COLD FRONT WITH SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS AS HIGH AS 40 MPH WILL ARRIVE THIS EVENING. THIS WIND SHIFT COULD RESULT IN DRASTIC CHANGES TO THE GRASS FIRES. AS TEMPERATURES DROP BEHIND THE COLD FRONT...HUMIDITY VALUES WILL QUICKLY RISE. TXZ103-120500- /O.EXB.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/ DENTON- 633 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * AFFECTED AREA...DENTON COUNTY AND SPECIFICALLY THE TROPHY CLUB AREA. * WIND...FROM THE SOUTHWEST AT 10-15 MPH THROUGH 830 PM. THEN FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 40 MPH BEHIND A FRONT. * HUMIDITY...15 TO 25 PERCENT. INCREASING QUICKLY BEHIND THE FRONT AS TEMPERATURES FALL. * IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT GRASS FIRE IN TROPHY CLUB AND ANY OTHER FIRES THAT DEVELOP. THE STRONG WIND SPEEDS COULD ALSO INCREASE THE RATE OF SPREAD OF THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ101-120400- /O.CON.KFWD.FW.W.0004.000000T0000Z-140312T0400Z/ JACK- 633 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY... * AFFECTED AREA...JACK COUNTY. * WIND...FROM THE NORTHWEST AT 10-15 MPH GUSTING TO 20 MPH THROUGH 730 PM. THEN FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 40 MPH BEHIND A FRONT. * HUMIDITY...10 TO 15 PERCENT. INCREASING QUICKLY BEHIND THE FRONT AS TEMPERATURES FALL. * IMPACTS...THE STRONG WINDS BEHIND THE COLD FRONT WILL LIKELY RESULT IN A DRASTIC CHANGE IN DIRECTION FOR THE CURRENT AND ANY OTHER FIRES THAT DEVELOP. THE STRONG WIND SPEEDS COULD ALSO INCREASE THE RATE OF SPREAD OF THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 82/JLD
620 WWUS84 KFWD 120400 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1100 PM CDT TUE MAR 11 2014 TXZ101-120500- /O.EXP.KFWD.FW.W.0004.000000T0000Z-140312T0400Z/ JACK- 1100 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR JACK COUNTY... THE COLD FRONT IS NOW WELL TO THE SOUTH OF THE COUNTY. RELATIVE HUMIDITIES ARE CLIMBING BEHIND THE FRONT BUT THE STRONG NORTH- NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. FIRE FIGHTING EFFORTS WILL BE CHALLENGED BY THE STRONG WINDS BUT NO ADDITIONAL WIND CHANGES ARE EXPECTED THROUGH THE NIGHT. $$ TXZ103-120500- /O.CON.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/ DENTON- 1100 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY... * AFFECTED AREA...DENTON COUNTY AND SPECIFICALLY THE TROPHY CLUB AREA. * WIND...FROM THE NORTH-NORTHWEST AT 25-30 MPH GUSTING TO 45 MPH BEHIND A FRONT. * HUMIDITY...VALUES ARE IN THE 30S AND WILL CONTINUE TO INCREASE OVERNIGHT. * IMPACTS...EVEN THOUGH HUMIDITY VALUES ARE INCREASING...THE STRONG WINDS BEHIND THE FRONT WILL CHALLENGE FIRE FIGHTING EFFORTS IN THE TROPHY CLUB AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 82/JLD
643 WWUS84 KFWD 120446 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1146 PM CDT TUE MAR 11 2014 TXZ103-120600- /O.EXP.KFWD.FW.W.0004.000000T0000Z-140312T0500Z/ DENTON- 1146 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITY FOR DENTON COUNTY... THE COLD FRONT IS NOW WELL SOUTH OF THE COUNTY. RELATIVE HUMIDITIES ARE CLIMBING BEHIND THE FRONT BUT THE STRONG NORTH- NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. FIRE FIGHTING EFFORTS WILL BE CHALLENGED BY THE STRONG WINDS BUT NO ADDITIONAL WIND CHANGES ARE EXPECTED THROUGH THE NIGHT. $$ 82/JLD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:11 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 11, 3:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT TUE MAR 11 2014 .DISCUSSION... THERE WAS LITTLE CHANGE TO THE OVERALL FORECAST FOR THIS ISSUANCE. THE COLD FRONT WAS ALONG A NORTH OF WICHITA KANSAS TO NORTH OF CHILDRESS AND NORTH OF LUBBOCK LINE AT 2 PM AND MAKING GOOD FORWARD PROGRESS. THE DRYLINE WAS JUST NOW PUSHING INTO SOME OF THE WESTERN COUNTIES. WILL LEAVE THE GRASS FIRE DANGER STATEMENT INTACT AS WINDS BEHIND THE DRYLINE SHOULD BE 15-20 MPH UNTIL SUNSET. FOR TONIGHT...THE COLD FRONT WILL REACH MONTAGE COUNTY AROUND 7 PM...DFW 9-10 PM AND THE WACO/TEMPLE/KILLEEN AREA AROUND/BY MIDNIGHT. WE WILL KEEP THE 10 PM STARTING TIME FOR THE WIND ADVISORY AS IT WILL TAKE A COUPLE OF HOURS FOR THE STRONGEST WINDS TO START OCCURRING. STILL EXPECT GUSTS 45 TO 50 MPH DUE TO 50-55 KNOT WINDS AT 925MB ALONG THE I-35 CORRIDOR MIDNIGHT THROUGH DAYBREAK. WEDNESDAY WILL BE SUNNY AND MUCH COOLER WITH WINDS STARTING TO COME DOWN IN THE AFTERNOON. THUS THE ADVISORY WILL END AT 1 PM. AS FOR FIRE WEATHER CONCERNS...HUMIDITY WILL FALL BELOW 30 PERCENT AFTER MIDDAY. IF WINDS DON/T COME DOWN SIGNIFICANTLY BEFORE MID- AFTERNOON THEN RED FLAG CONDITIONS WILL LIKELY DEVELOP. AS COLD SURFACE HIGH PRESSURE SETTLES OVER THE REGION WEDNESDAY NIGHT...MANY RURAL AREAS ALONG AND NORTH OF I-20/30 WILL LIKELY FALL TO NEAR OR SLIGHTLY BELOW FREEZING. HOWEVER...THIS WILL DEPEND ON THE POSITION OF THE THE SURFACE HIGH CENTER WHICH IS WHERE THE LIGHTEST WINDS AND COLDEST TEMPERATURES ARE EXPECTED TO OCCUR. AREAS IN THE WESTERN COUNTIES MAY SEE THE WINDS RETURN SOUTHWESTERLY BEFORE DAYBREAK...THUS THEY MAY REACH FREEZING ONLY BRIEFLY BEFORE MECHANICAL MIXING MOVES TEMPERATURES UP SEVERAL DEGREES. DRY AND WARMER ON FRIDAY AHEAD OF A SHORTWAVE TROUGH THAT WILL PUSH A WEAK FRONT ACROSS THE REGION AND COULD PRODUCE A FEW SHOWERS OVER THE EASTERN COUNTIES FRIDAY NIGHT. THE WEEKEND FORECAST REMAINS PROBLEMATIC AS OUR TWO MAIN DETERMINISTIC MODELS PROVIDE DIFFERENT RESULTS FOR THE PERIOD SATURDAY NIGHT THROUGH MONDAY. THIS IS DUE TO THE DIFFERENCES IN HOW THEY HANDLE THE PLACEMENT AND MOVEMENT OF A POSITIVELY TILTED UPPER TROUGH THAT MOVES DOWN THROUGH NEW MEXICO SATURDAY NIGHT AND INTO NORTH MEXICO ON SUNDAY. THE GFS IS SLOWER IN KEEPING THE TROUGH AXIS WEST OF THE CWA UNTIL MIDDAY MONDAY AND THEN MOVES IT EAST. ON THE OTHER HAND...THE ECMWF REMAINS PROGRESSIVE AND MOVES THE SOUTHERN END TO SOUTHERN BAJA WHERE IT PINCHES OFF A CLOSED LOW LATE MONDAY. BOTH OF THESE SCENARIOS ARE FEASIBLE. HOWEVER...THE GFS SOLUTION FAVORS MORE PRECIPITATION FOR NORTH AND CENTRAL TEXAS THAN THE ECMWF SOLUTION. FOR THIS FORECAST...HAVE CONTINUED TO USE A GFS/EC 60-40 SPLIT WITH LOW POPS LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. MONDAY AND TUESDAY WILL BE DRY WITH NEAR NORMAL FOR MID MARCH. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 42 58 37 64 42 / 0 0 0 0 0 WACO, TX 41 59 33 62 39 / 0 0 0 0 0 PARIS, TX 41 55 32 63 37 / 0 0 0 0 0 DENTON, TX 40 58 32 65 39 / 0 0 0 0 0 MCKINNEY, TX 39 57 32 65 38 / 0 0 0 0 0 DALLAS, TX 43 58 38 64 43 / 0 0 0 0 0 TERRELL, TX 42 58 34 62 37 / 0 0 0 0 0 CORSICANA, TX 44 58 35 62 39 / 0 0 0 0 0 TEMPLE, TX 42 60 33 62 40 / 0 0 0 0 0 MINERAL WELLS, TX 39 58 33 64 39 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && /75
Hazardous weather outlook, Mar 11, 3:14 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT TUE MAR 11 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 314 PM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH GRASS FIRE DANGER WILL RESULT THROUGH SUNSET FROM SOUTHWEST AND WEST WINDS OF 10 TO 20 MPH COMBINING WITH RELATIVE HUMIDITIES BELOW 20 PERCENT WEST OF A LINE FROM SHERMAN TO DALLAS TO MERIDIAN TO LAMPASAS. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF NORTH CENTRAL TEXAS FOR THE OVERNIGHT HOURS. NORTH WINDS WILL REACH 30 MPH BEHIND A COLD FRONT AND MAY GUST ABOVE 45 MPH FOR AREAS ALONG AND WEST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE WIND ADVISORY WILL CONTINUE THROUGH 1 PM WEDNESDAY FOR ALL OF NORTH TEXAS. AS RELATIVE HUMIDITY FALLS BELOW 30 PERCENT WEDNESDAY AFTERNOON...GRASS FIRE DANGER WILL BECOME ELEVATED UNTIL WINDS SUBSIDE BY LATE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:39 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 33 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.